MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken powerglide pro guidewire was confirmed; however, the root cause was not identified.The product returned for evaluation was four photographs which depicted an 18ga powerglide pro midline catheter assembly.Visible in the photographs was a portion of the catheter, which appeared to be separated from the housing and regions of guidewire.Blood residue was evident throughout the visible portions of the device.The core wire and coil wire both exhibited complete breaks.The coil wire was elongated and protruded from the detached catheter.The proximal segment of the core wire protruded from the safety cannister which appeared to be engaged over the needle tip.While extensive wire damage was evident in the submitted photographs, inspection of those photographs was insufficient to identify the root cause(s) of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include wire retraction against the needle bevel and attempted insertion into tissue.A lot history review (lhr) of redn3918 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guide wire and catheter threaded easily.It was stated that when the clinician went to pull back on the housing after insertion the guide wire had unraveled and was still in the catheter which was in the patient, but also still attached to the housing.The clinician pull the catheter out completely.

Brand Name
BASIC KIT 18G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8818618
Report Number3006260740-2019-02129
Device Sequence Number2575927
Product Code FOZ
UDI-Device Identifier00801741140518
UDI-Public(01)00801741140518
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue NumberF318107T
Device Lot NumberREDN3918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1